I was prescribed 0.5 mg every 2 hours by a doctor and given 50 pills. I did this for one and half weeks, returned home and saw my family doctor who told me to ONLY take them if needed. I read on withdrawal and thought I bette taper off anyway just in case...
so now i take 0.25 mg twice a day, every 12 hours. I have been doing this for a week. (sometimes I will take a quarter more at one of the dosing times)
Should i just stop taking them?
So I have been taking ativan regularly at a very low dose for 3 weeks now...
You never want your GP to prescribe these types of medications, a psychaitrist is most knowlegeable when it comes to this. None of us here are doctors so we cannot tell you how to take your medication, call your doctor and let him advise you as to how you must taper off your meds.
We are not doctors. But the time line was short enough. You should be able to come off them the way you are doing it at the moment. Easing it down to a lower amount. Just to be safe. My only concern would be the amount you started out on. It sounds very high. Every two hours. If you are feeling fine taking them at twice day on the lower dose you have done good. If there are no withdrawls, great. It wasn't a very long time. That is the plus side of things. If it had of been 3 months or a year it would have been a lot harder. 3 weeks is a short time. Plus it seems like you have got the dose down without any problems at all. If worried consult your doctor.
I was thinking every 2 hours sounded a bit too much. Oh just break them down till you feel stable with the lower dose. Then once you are, break them down even further if you can. Half of .25. That will be next to nothing in your system. But it will help with the mind if you have any worries about withdrawls. Which I doubt very much will happen. You can even half the half again. It is up to you and how you feel on the dose. Your body will know. So will you. Good luck to you.
Three years is a lot longer than three weeks. She wouldn't have the same amount in her system at all. Not by that stage. Plus she already cut the original dose down to half the amount and feels ok. She has little or nothing to worry about.
You are right. But I'm still on my very first prescrition. Don't get me wrong in this, I've been back to get a refill. I get a total of a 120. In other words like I said......... I ONLY take it WHEN I can't control my emotions.
I was diagnose October 14 , 2008 and wasn't given the medication until late december. They try me on zoloft first then celexa, both those made my heart palpitate alot............... My doctor told me take them three times aday ( ativan ). I hate pills but they us live. The reason why i'm still on my first bottle is because......I couldn't allow myself to be control my pills.
I had to really reach down with a ounce of fight in me to help myself.
I cried , scream and cried ALOT.................................................... Sometime we can help correct the issue better or along with the meds. For some people it easy and people like me it's a fight. I don't know what religion you are......... For me I PRAY and thank God for entrusting him to help me thru it. No matter how bad it get's, when i get to see my love one's. Then the fight was worth getting the bumps and bruises.
I want to add that from my fisrt prescription to this day i still have about 8 or so left. Also that i calculated my years wrong it's a little over a year going on two. I've had been given ativan before at different times before, not for my depression at that time. So when I was actually diagnose with my depression thats when it was suppose to be taken everyday. I never do take my meds as prescribed, to this day still.
Sorry. But I think you lost me somewhere along the way Tay. Has your posts got anything to do with Needtoknow's posts? Or are you just pointing something out? I'm just trying to understand the meaning of your posts. Same tablet. Two years. Only taken when you want to take it. No the way the doctor told you to take it. Then I am lost. As to where the post is going? I'm Irish. We get lost easily. ( LOL )
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.